frontpage stats
Samsung DVD Burner

Wednesday, August 1, 2012

The good, the bad and the ugly

The Good: I am signed up for a week of classes at the circus festival, the class is great and day 3 starts in an hour. The Bad: I feel too awful to go and I missed yesterday too. The Ugly: My health insurance from my old job ended yesterday, and my old employer never even got me the stuff for COBRA so I am temporarily uninsured. I find the timing of all this suspect. Was this just a giant episode of self-sabotage? The Good: Things were going great, not just great, perfect. I felt great, I was getting really strong, all my dreams were coming true. I just seemed to be ending up in all the right places at the right times. The Bad: I forgot to take one of my twice-daily antidepressants. Then, I kept forgetting one a day on purpose. I did this for a while, and still felt fine because I was ingesting enough of the medication to keep my body from experiencing withdrawal, but not enough to be quitting cold turkey. That was until the Friday/Saturday fiasco. The Ugly: Friday night I went out for my friend's birthday. We had some drinks. Then we had some more. I wasn't wasted but I wasn't sober. I avoided puking, but maybe I didn't have enough hydrating liquids. I stayed up until 4am. I woke up after a few hours. I was only a little hung over but then I had to go to rehearsal. Spinning and upside down are not your friends after drinking. Skipping your antidepressant entirely, after a unsupervised medication taper, is also not a friendly experience. Apparently, getting off antidepressants is a bit painful. Me duele mucho. The Good: I am tough and used to taking care of business, even when I feel cruddy. The Bad: I can survive taking care of the things I must take care of, but now I am missing the stuff I actually wanted to do. The Ugly: MS makes you unsure what symptoms are worthy of concern. Right now I feel flared but I really think it is just med withdrawal. The wild card here is of course the MS. Am I MS sick or meds sick? The ugliest part: I can't even call my neurologist to ask.

1 comment:

Robert Parker said...

Oh man, I feel for/with you.


No, it isn't. It's something else.

No, it's THE DISEASE!!!

No, it isn't.

Well, whichever it is... it sucks.

Water. Sleep. Breathe. Ask your pharmacist how to "taper back onto" your regular meds, if they were actually helping you (PharmD's are expert in such areas). Tincture of Time may be your best friend here, although it may not (probably won't be) much fun.

But those of us who've hit those particular potholes before (and now) are with you in spirit.